Thunderstorm Wind, Lincoln
- When
- June 11, 5:58 PM MST to 5:59 PM MST
- Where
- Lincoln County, 7.56 mi NW of Boyero
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.020, -103.350
Mesonet station UP711 7.7 NW Boyero.
A severe thunderstorm produced a wind gust of 61 mph 8 miles north-northwest of Boyero.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced a wind gust of 61 mph 8 miles north-northwest of Boyero.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 11, 5:05 PM MST, 53 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Denver/Boulder CO 605 PM MDT Wed Jun 11 2025 .KEY MESSAGES... - Gusty winds up to 50 mph from high based-showers and thunderstorms late this afternoon and evening. - Chance of afternoon showers and thunderstorms continues Thursday and Friday. - Strong to severe thunderstorms possible over the northeast plains Friday and Saturday. - Warming trend through Sunday with the warmest temperatures this weekend. && .DISCUSSION /Through Wednesday/... Issued at 234 PM MDT Wed Jun 11 2025 Scattered showers and thunderstorms have already formed over the higher terrain. They will spread eastward through the afternoon and early evening hours. Moisture isn't that great with dew points in the mid 30s to mid 40s across the Front Range. MLCAPE stays under 700 J/kg and shear will be weak, so we are not expecting any organized thunderstorm activity. Because of the large temperature/dew point spread (inverted V sounding), gusty outflow winds will be the main threat. A couple severe gusts will be possible, but most of the gusts will be under 50 mph. The showers and storms come to an end by early to mid evening as the air stabilizes. Much of the same is in store for Thursday with weak ridging overhead leading to warm temperatures, weak winds aloft (low shear), and limited moisture. South-southeast winds develop over Nebraska and Kansas Thursday. These winds creep into eastern Colorado increasing low level moisture and shear. It's this area that will be more favorable for severe thunderstorms with MLCAPE 1500 J/kg. Farther west for much of the area, weaker high based showers and thunderstorms are expected again with gusty outflow winds to 50 mph. On Friday, the ridging flattens some, increasing the flow aloft. Westerly flow aloft increases over the western half of Colorado bringing drier air to the mountains. Over the eastern half of Colorado, southeast winds advance westward to roughly the I-25 corridor by early afternoon, Dew points over the eastern plains reach the 50s leading to MLCAPE of 2000-3000 J/kg. Southeast winds under an increasing west flow aloft should result in enough shear for supercell thunderstorms. This unstable airmass will likely stay east of the I-25 corridor. However, there looks to be enough moisture for weak high-based showers and thunderstorms again. Temperatures will continue to be warm with highs in the upper 80s to lower 90s across northeast Colorado. For the weekend, ridging aloft intensifies over the Central and Southern Rockies. Highs are expected to warm into the 90s over northeast Colorado. Across most of the area, limited moisture and instability combined with warming aloft will result in dry conditions or very weak convection. Easterly winds will hold moisture over far eastern/northeastern Colorado with MLCAPE of 2000- 3000 J/kg. This will lead to a severe weather threat where the higher dew points (greater than 50) reside. The ridge slides off to the east next week, as an upper level trough pushes inland from the Pacific. Highs temperatures cool into the 80s across northeast Colorado by Tuesday. Still a little too early to tell how much moisture will be in place. Southwest flow aloft ahead of the trough should keep drier air over the region. The best moisture will continue to be over the eastern plains at times when we see surges of easterly winds. As far as PoPs go, will have 10-30 across the area each day. && .AVIATION /00Z TAFS through 00Z Friday/... Issued at 539 PM MDT Wed Jun 11 2025 VFR through the TAF period. Last cluster of showers is moving across DEN at the moment, though there has been a gradual weakening trend with the few microbursts that have been observed by TDEN. Still think there could be a few more gusts through about 0030-0045z, but overall convective activity should quickly diminish over the next hour or two. Drainage winds will be quick to develop this evening and should persist through tomorrow morning. Another similar convective pattern is forecast for Thursday, with variable/gusty winds as the main convective hazard during the afternoon and early evening. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Meier AVIATION...Hiris
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1103 AM MDT Wed Jun 11 2025 COZ030>051-121715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1103 AM MDT Wed Jun 11 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms this afternoon will bring gusty winds, with speeds reaching up to 50 mph. Rainfall amounts will mostly be light. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered afternoon showers and thunderstorms are expected again Thursday and Friday. Some stronger to severe storms will be possible over the northeast plains Friday afternoon. For the weekend, the chance for storms is limited to the eastern plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight.
Special Weather Statement
National Weather Service Denver CO
419 PM MDT Wed Jun 11 2025
COZ044-112300-
Morgan County CO-
419 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MORGAN COUNTY
UNTIL 5 PM MDT...
At 419 PM MDT, Doppler radar was tracking a strong thunderstorm near
Jackson Reservoir, or 17 miles northwest of Fort Morgan, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Weldona, Jackson Reservoir and Goodrich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4039 10414 4052 10402 4052 10393 4041 10373
4024 10396
TIME...MOT...LOC 2219Z 333DEG 11KT 4042 10402
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
IdekerSpecial Weather Statement
National Weather Service Denver CO
433 PM MDT Wed Jun 11 2025
COZ049-112315-
Washington County CO-
433 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WASHINGTON COUNTY
UNTIL 515 PM MDT...
At 433 PM MDT, Doppler radar was tracking a strong thunderstorm over
Arickaree School, or 29 miles south of Akron, moving southeast at 10
mph.
HAZARD...Wind gusts up to 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Arickaree School and Cope.
LAT...LON 3976 10318 3985 10297 3972 10280 3957 10280
3957 10298
TIME...MOT...LOC 2233Z 329DEG 8KT 3976 10304
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
IdekerSpecial Weather Statement
National Weather Service Denver CO
442 PM MDT Wed Jun 11 2025
COZ041-112315-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
442 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ELBERT...SOUTH
CENTRAL ARAPAHOE AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 515 PM
MDT...
At 442 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Arapahoe Park, or 21 miles southeast of Denver,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Southern Aurora, southeastern Parker, Elizabeth, Ponderosa Park
and The Pinery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3948 10477 3960 10466 3959 10463 3958 10461
3959 10460 3962 10460 3961 10456 3958 10455
3958 10454 3959 10453 3958 10449 3955 10448
3955 10446 3954 10447 3954 10445 3952 10444
3954 10442 3950 10441 3950 10437 3929 10464
TIME...MOT...LOC 2242Z 307DEG 12KT 3952 10465
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
IdekerSpecial Weather Statement
National Weather Service Denver CO
546 PM MDT Wed Jun 11 2025
COZ050-051-120015-
Sedgwick County CO-Phillips County CO-
546 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PHILLIPS AND
SOUTHWESTERN SEDGWICK COUNTIES UNTIL 615 PM MDT...
At 546 PM MDT, Doppler radar was tracking a strong thunderstorm over
Fairfield, or 13 miles west of Holyoke, moving southeast at 5 mph.
HAZARD...Wind gusts up to 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Haxtun, Paoli, Fairfield and Marks Butte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4076 10265 4084 10253 4064 10229 4051 10257
4064 10267 4071 10266 4071 10265
TIME...MOT...LOC 2346Z 322DEG 5KT 4066 10254
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
IdekerSpecial Weather Statement
National Weather Service Denver CO
614 PM MDT Wed Jun 11 2025
COZ046-047-120045-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
614 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LINCOLN COUNTY
UNTIL 645 PM MDT...
At 614 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Arriba, or 22 miles southeast of Limon, moving
southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Hugo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3910 10348 3921 10340 3914 10318 3894 10325
3904 10353
TIME...MOT...LOC 0014Z 23DEG 8KT 3913 10331
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
IdekerSpecial Weather Statement
National Weather Service Denver CO
651 PM MDT Wed Jun 11 2025
COZ047-120130-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
651 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LINCOLN COUNTY
UNTIL 730 PM MDT...
At 651 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Boyero, or 24 miles southeast of Limon, moving south
at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Boyero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3909 10346 3910 10339 3910 10316 3891 10316
3887 10344
TIME...MOT...LOC 0051Z 348DEG 8KT 3906 10333
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
IdekerThe Pueblo radar (KPUX), 95 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Mesonet station UP711 7.7 NW Boyero.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257062.